ISSN: 2148-4902 | E-ISSN: 2536-4553
Unusual combined cause of Takotsubo cardiomyopathy: Hyponatremia and seizure [North Clin Istanb]
North Clin Istanb. 2019; 6(3): 304-307 | DOI: 10.14744/nci.2018.65148

Unusual combined cause of Takotsubo cardiomyopathy: Hyponatremia and seizure

Ersin Çağrı Şimşek1, Sadık Volkan Emren2, Öner Özdoğan1
1Department of Cardiology, Tepecik Training and Research Hospital, Izmir, Turkey
2Department of Cardiology, Katip Celebi University Ataturk Training and Research Hospital, Izmir, Turkey

Takotsubo cardiomyopathy (TTC) is characterized by transient systolic dysfunction of the left ventricle and changes of electrocardiographic or cardiac markers, resembling an acute coronary syndrome. Although the etiology of TTC is still unknown, a wide variability in the psychological and physical triggers for TTC is present. In this article, we describe the case of 69-year-old female with a history of epilepsy and who presented in the emergency room with a new-onset generalized tonic–clonic seizure activity. After finding out that her biochemistry results indicated severe hyponatremia, a diagnosis of TTC was established through echocardiography and angiography.

Keywords: Apical ballooning syndrome, Takotsubo cardiomyopathy; hyponatremia; seizure.

Ersin Çağrı Şimşek, Sadık Volkan Emren, Öner Özdoğan. Unusual combined cause of Takotsubo cardiomyopathy: Hyponatremia and seizure. North Clin Istanb. 2019; 6(3): 304-307

Corresponding Author: Ersin Çağrı Şimşek, Türkiye

Quick Search




LookUs & Online Makale